Published: Wed, September 11, 2019
Medical | By Mark Scott

Vaping Stop using potentially unsafe devices

Vaping Stop using potentially unsafe devices

"The e-cigarette-related lung illnesses now sweeping across the country reaffirm our belief that the use of e-cigarettes and vaping is an urgent public health epidemic that must be addressed", said the association's president Patrice A. Harris in a statement.

The CDC is encouraging clinicians to report possible cases of illness to county health departments or state health departments. Some of them include having the state's Department of Health issue emergency regulations to mandate warning signs in all vape and smoke shops in NY and advancing new legislation to ban flavored e-cigarettes.

"Our sympathies go out to the family of the person who died", Governor Laura Kelly said in the statement.

It's an acronym for what health officials are calling "vaping associated pulmonary injury". If you use a vaping device, we urge you to discontinue doing so until and unless health care investigators know more. "Don't put yourself in harm's way, and please follow the recommendations of public health officials".

Many patients report using vaping or e-cigarette products with liquids that contain cannabinoid products, such as tetrahydrocannabinol.

While vaping has been deemed safer than smoking tobacco, and therefore encouraged as an effective way to stop smoking, it's becoming clear that vaping does not come without its own risks.

That's one in 15 kids in grades 6 to 8 who admitted to vaping in 2018. As of Monday, the Food and Drug Administration had discovered over 400 cases of lung disease linked to vaping nationwide.

The state will also issue subpoenas to three companies that sell a vaping liquid additive that state health officials believe could be making people sick.

In the meantime, "while the investigation is ongoing, the CDC has advised that individuals consider not using e-cigarettes because, as of now, this is the primary means of preventing this type of severe lung disease". Investigators say numerous cases involve vaping products that include the primary ingredient of marijuana, THC.

Health officials said they do not have detailed information on what specific e-cigarette products were used by the deceased patient in Kansas.

"Anyone who thinks that they may be experiencing serious breathing problems linked to vaping should seek immediate medical attention", Acton said.

According to the CDC, patient respiratory symptoms have included cough, shortness of breath and fatigue.

ABC spoke with Bloomberg about the announcement and said, "All of a sudden, all of the progress we've made reducing smoking, particularly in kids, is in jeopardy because they start vaping".

Like this: